MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two reports being submitted for this event.Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, during a right transcatheter aortic valve replacement (tavr) procedure to implant a 23mm valve, resistance was experienced advancing the commander delivery system (ds) through the 14f esheath+ (esp) and the ds was found to have a pinhole leak.During the procedure, there was no resistance during insertion of the esp into the patient.The esp was not inserted at a steep angle.There was some difficulty experienced advancing the valve through the esp when the ds was in the fully expandable portion of the esp.The valve was fully deployed, and no patient injury occurred.Post valve deployment and upon deflation of ds balloon, blood was observed in the atrion inflation device.The ds balloon removed through the esp without issue from the patient and inflated on the back table.The balloon found to have pinhole puncture in proximal end of balloon catheter.The esp was found to have a distal tip tear.It is not known at what point in the procedure the damage occurred.The patient was in stable condition following the procedure.The devices were discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, and conclusions in h11 were updated.H6 codes were added: type of investigation.H6 codes were corrected: investigation findings, investigation conclusions.Section h10 was updated with reference to the other report submitted for this event.The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), current risk mitigations including design and manufacturing controls, and training manuals have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Device related imagery was provided and upon evaluation it was identified that there was a pinhole leak on the crimped balloon.The complaint for balloon leak was confirmed based on the provided imagery.Available information suggests procedural factors (device manipulation) likely contributed to the event.The valve was deployed normally despite the pinhole, likely because the defect was small and inflation pressure pressed the balloon material against adjacent surfaces.The leak became apparent during deflation when the balloon material relaxed and negative pressure from the inflation device could draw blood back through the puncture.While the exact point at which the damage occurred cannot be identified, the combination of the sheath distal tip tear and advancement resistance suggests that the balloon was likely damaged during advancement, when the crimp balloon region is exposed to contact, rather than during deployment.In this case, high push force/torsional stress applied to overcome resistance during system advancement may cause the valve apices to physically interact with the balloon material, potentially damaging it (e.G.Pin holes, micro-tears etc.) and resulting in balloon leakage.Failures associated with system components may arise from device manipulation alone or in combination with challenging anatomy and/or additional procedural complexities (e.G.Steep insertion angle, non-coaxial alignment etc.).Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24279306
Report Number2015691-2026-10867
Device Sequence Number9927244
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)270811(10)66933038
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number66933038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown